Hail, Campbell
- When
- July 21, 12:30 AM MST
- Where
- Campbell County, 10.92 mi NE of Recluse
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.850, -105.550
A thunderstorm briefly became severe over northern Campbell County, producing large hail north of Recluse.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A thunderstorm briefly became severe over northern Campbell County, producing large hail north of Recluse.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 20, 10:26 PM MST, 2 hours 4 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 1126 PM MDT Sat Jul 20 2019 .DISCUSSION...(This Evening Through Saturday) Issued at 207 PM MDT Sat Jul 20 2019 Unsettled flow will finally subside after one more upper wave tonight into Sunday. Sfc front has been shunted SW against the Rockies with lingering ll moisture still elevated across most of the fa, save far NW SD where dewpoints have plummeted into the 30s. Remnant PAC upper trough will push into North Dakota tonight and support elevated SE flow and pos theta-e adv across the area. This combined with a modified EML will support more showers and thunderstorms tonight, mainly across the NW third where another round of decent rains are possible. CAPE will be much more limited with this system, with any severe threat very isolated and confined to mainly NE WY this evening. Precip is expected to transition to mostly showers later tonight, lingering into Sunday as cool northerly flow develops. Clouds look to linger through most of the day Sunday, esp across the mid section of the FA from KGCC to KD07. This could significantly impact temps, with temps struggling out of the 60s there. Shower chances will linger around the Black Hills into early evening (possibly earlier) with things drying out sig, as much drier and cooler air settles over the region under high pressure. Clear skies and dry profiles off the sfc will support very cool temps Sunday night with lows in the 50s widespread, some 40s in typical drop off locations. Patchy valley fog looks possible as well. PAC NW trough re-loading will ensue early next week, supporting downstream ridging over the Rockies. This will allow for dry conds the first part of the week as dry subsident flow spreads over the region. Forecast models begin to break the ridge down by mid week per ejecting impulses from the PAC NW trough. This will likely support unsettled conds once again, with rounds of thunderstorms mid week on. && .AVIATION...(For the 06Z TAFS Through 06Z Sunday Night) Issued At 1126 PM MDT Sat Jul 20 2019 SHRA/TSRA will develop over far nern WY into nwrn SD in the next few hours and generally persist across these areas through the remainder of the night. This activity will gradually spread southward over most of the area Sunday morning. These SHRA/TSRA, in addition to cooler air behind a front, will support MVFR/IFR cigs and localized MVFR vsbys through much of the TAF period. Breezy N/NE winds may develop behind the front Sunday afternoon. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...JC AVIATION...Sherburn
Hazardous Weather Outlook National Weather Service Rapid City SD 238 PM MDT Sat Jul 20 2019 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-211300- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 238 PM MDT Sat Jul 20 2019 /338 PM CDT Sat Jul 20 2019/ This Hazardous Weather Outlook is for western South Dakota and northeastern Wyoming. .DAY ONE...This Afternoon and Tonight This evening and overnight, thunderstorms are expected to redevelop. Some of these could be strong, but organized severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Although drier weather is expected for the upcoming week, most days will have a chance for some isolated to scattered thunderstorms. Organized severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
The Rapid City radar (KUDX), 230 km away, was scanning. The volume nearest the first event began at 07:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2019Every state in 2019This day in weather historyWarnings in Wyoming, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 842193.